Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On tails and domains of attraction of stable measures in Banach spaces

Authors: Aloisio Araujo and Evarist Giné
Journal: Trans. Amer. Math. Soc. 248 (1979), 105-119
MSC: Primary 60B12
MathSciNet review: 521695
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The exact tail behavior of stable measures in Banach spaces and measures in their domains of attraction is given. Conditions for a p.m. to be in the domain of attraction of a stable p.m. of order $ \alpha$ are derived which are sufficient in type p spaces, $ p > \alpha $, and necessary in general. This paper also contains a short proof of the Lévy-Khinchin formula in Banach spaces.

References [Enhancements On Off] (What's this?)

  • [1] A. de Acosta (1970), Existence and convergence of probability measures in Banach spaces, Trans. Amer. Math. Soc. 152, 273-298. MR 0267614 (42:2516)
  • [2] -, Asymptotic behaviour of stable measures, Ann. Probability 5, 494-499. MR 0433531 (55:6507)
  • [3] A. de Acosta, A. Araujo and E. Giné (1977), On Poisson measures, Gaussian measures and the central limit theorem in Banach spaces, Advances in Probability (to appear).
  • [4] A. de Acosta and Jorge D. Samur (1977), Infinitely divisible probability measures and the converse Kolmogorov inequality in Banach spaces, IVIC Preprint #2, Studia Math, (to appear). MR 0433531 (55:6507)
  • [5] A. Araujo (1975), On the central limit theorem in Banach spaces (preprint). MR 520969 (80b:60012)
  • [6] -(1975 a), On infinitely divisible laws in $ C[0,1]$, Proc. Amer. Math. Soc. 51, 179-185; ibid 58. MR 0407918 (53:11686a)
  • [7] K. L. Chung (1974), A course in probability, Academic Press, New York. MR 0346858 (49:11579)
  • [8] E. Dettweiler (1976), Grenzwertsätze für Wahrscheinlichkeitsmasse auf Badrikianschen Räumen, Z. Wahrscheinlichkeitstheorie und verw. Gebiete 34, 285-311. MR 0402849 (53:6663)
  • [9] W. Feller (1970), An introduction to probability theory and its applications, Vol. II, 2nd ed., Wiley, New York. MR 0088081 (19:466a)
  • [10] J. Hoffman-Jorgensen and G. Pisier (1976), The law of large numbers and the central limit theorem in Banach spaces, Ann. Probability 4, 587-599. MR 0423451 (54:11429)
  • [11] I. A. Ibragimov and Yu. V. Linnik (1971), Independent and stationary sequences of random variables, Noordhoff, Groningen, MR 0322926 (48:1287)
  • [12] J. Kuelbs (1973), A representation theorem for symmetric stable processes and stable measures on H, Z. Wahrscheinlichkeitstheorie und verw. Gebeite 26, 259-271. MR 0420770 (54:8782)
  • [13] J. Kuelbs and V. Mandrekar (1974), Domains of attraction of stable measures on a Hilbert space, Studia Math. 50, 149-162. MR 0345155 (49:9894)
  • [14] A. Kumar and V. Mandrekar (1972), Stable probability measures on Banach spaces, Studia Math. 42, 133-144. MR 0305452 (46:4582)
  • [15] L. Le Cam, Remarques sur le théorème limit central dans les espaces localement convexes, Les Probabilités sur les Structures Algébriques, Editions NRS, Paris, pp. 233-243.
  • [16] P. Lévy (1937), Théorie de l'addition des variables aléatoires, Gauthier-Villars, Paris.
  • [17] K. R. Parthasarathy (1967), Probability measures on metric spaces, Academic Press, New York. MR 0226684 (37:2271)
  • [18] H. Schaefer (1973), Topological vector spaces, Springer-Verlag, Berlin and New York. MR 0482025 (58:2115)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60B12

Retrieve articles in all journals with MSC: 60B12

Additional Information

Keywords: Domains of attraction, stable laws, tails of stable laws, Lévy-Khinchin representation
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society